Economics at your fingertips  

Option hedging for semimartingales

Martin Schweizer

Stochastic Processes and their Applications, 1991, vol. 37, issue 2, 339-363

Abstract: We consider a general stochastic model of frictionless continuous trading. The price process is a semimartingale and the model is incomplete. Our objective is to hedge contingent claims by using trading strategies with a small riskiness. To this end, we introduce a notion of local R-minimality and show its equivalence to a new kind of stochastic optimality equation. This equation is solved by a Girsanov transformation to a minimal equivalent martingale measure. We prove existence and uniqueness of the solution, and we provide several examples. Our approach contains previous treatments of option trading as special cases.

Keywords: option; hedging; semimartingales; R-minimality; optimality; equation; minimal; martingale; measure; continuous; trading; Black-Scholes; model; contingent; claims; incomplete; markets (search for similar items in EconPapers)
Date: 1991
References: Add references at CitEc
Citations View citations in EconPapers (40) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Series data maintained by Dana Niculescu ().

Page updated 2017-12-14
Handle: RePEc:eee:spapps:v:37:y:1991:i:2:p:339-363